Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 212, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 2:51 PM CDT for Oregon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2007, 2:51 PM CDT (19:51 UTC)
- Expired
- Oct 8, 2007, 3:22 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Oregon County, MO
The radar
The Springfield radar (KSGF), 186 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 081952 SVRSGF MOC149-082045- /O.NEW.KSGF.SV.W.0212.071008T1951Z-071008T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 PM CDT MON OCT 8 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 345 PM CDT. * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROVER...OR 11 MILES NORTH OF THAYER... MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALTON BY 345 PM CDT. THE TOWNS OF THOMASVILLE AND GREER ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3686 9124 3663 9119 3659 9167 3676 9168 TIME...MOT...LOC 1951Z 253DEG 9KT 3669 9157 $$ WISE
1 follow-up statement
000 WWUS53 KSGF 082022 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT MON OCT 8 2007 MOC149-082032- /O.CAN.KSGF.SV.W.0212.000000T0000Z-071008T2045Z/ OREGON MO- 322 PM CDT MON OCT 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OREGON COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3686 9124 3663 9119 3659 9167 3676 9168 TIME...MOT...LOC 2022Z 253DEG 9KT 3671 9148 $$ WISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:45 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 8, 2:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON OCT 8 2007 .DISCUSSION... MAIN FORECAST CONCERN WILL BE PRECIPITATION CHANCES THIS EVENING AS A COLD FRONT CONTINUES TO MARCH THROUGH THE REGION. TEMPERATURES WILL ALSO BE SOMEWHAT TRICKY THIS WEEK. TONIGHT...A SURFACE COLD FRONT WILL CLEAR SOUTH CENTRAL MISSOURI EARLY THIS EVENING. AM STILL EXPECTING SHOWERS AND THUNDERSTORMS ALONG THE ELEVATED FRONT EARLY THIS EVENING...WHICH MAY BE AIDED BY AN UPPER LEVEL SHORT WAVE TROUGH QUICKLY TRAVERSING THE REGION. ANY REMAINING PRECIPITATION SHOULD PUSH OUT OF SOUTH CENTRAL MISSOURI BY ABOUT 06Z. SKIES WILL CLEAR FROM NORTHWEST TO SOUTHEAST...ALLOWING MANY AREAS OF THE OZARKS TO COOL INTO THE LOWER 50S. TUESDAY THROUGH FRIDAY NIGHT...A STRONG UPPER LEVEL CLOSED LOW WILL DROP SOUTHEAST ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY. THIS WILL PUT THE OZARKS IN A GENERAL CYCLONIC NORTHWEST FLOW ALOFT. THIS REGIME WILL ALSO FAVOR WEAK REINFORCING SHOTS OF COOLER AIR...THE FIRST OF WHICH IS DUE TUESDAY NIGHT OR WEDNESDAY. MAV/MEX GUIDANCE SEEMS AWFULLY WARM GIVEN CONDITIONAL CLIMATOLOGY...SO HAVE GONE CLOSER TO COOLER MET GUIDANCE. THERE WILL BE A DECENT TEMPERATURE GRADIENT AS AREAS OF CENTRAL MISSOURI REMAIN IN THE 60S FOR HIGHS STARTING WEDNESDAY...WITH HIGHS IN THE LOWER TO MIDDLE 70S OVER PARTS OF SOUTHWEST MISSOURI. THERE IS REALLY NO SHOT AT PRECIPITATION WITH THIS SETUP. NEXT WEEKEND...AN AMPLIFIED TROUGH WILL PUSH ACROSS THE WESTERN UNITED STATES. THE MAIN ENERGY IN THIS TROUGH IS EXPECTED TO SHIFT NORTHEAST INTO THE NORTHERN AND CENTRAL PLAINS BY MONDAY. THIS WILL LEAD TO A RETURN FLOW AND A BRIEF WARM UP ACROSS THE OZARKS. INCREASING MOISTURE UNDER A DIFFLUENT FLOW ALOFT AND DEVELOPING LOW LEVEL JET YIELD LOW POPS FOR THE PERIOD. SCHAUMANN && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND DEPARTING COLD FRONT AND VARY CIG/VIS LEVELS FOR THE AFTERNOON. BAND OF LIGHT TO MODERATE RAINFALL WILL CONTINUE TO MOVED EASTWARD AWAY FROM JLN AND THROUGH SGF DURING THE EARLY AFTERNOON HOURS. CIGS ASSOCIATED WITH THE RAINFALL WILL VARY FROM IFR TO LOW END MVFR. A MINOR BREAK IN THE LOW OVERCAST HAS BEEN OBSERVED OVER JLN THE PAST HOUR OR SO...HOWEVER BASED ON UPSTREAM OBS ANOTHER SMALL AREA OF MVFR CIGS SHOULD SPREAD ACROSS JLN OVER THE NEXT COUPLE OF HOURS. THIS PROGRESSIVE SYSTEM SHOULD HEAD EAST AND IMPROVING CONDITIONS ARE EXPECTED FROM LATE AFTERNOON ONWARD. BY TONIGHT CLEARING IS EXPECTED. CONFIDENCE IS LOW ON ANY EARLY MORNING MVFR FOG GIVEN DRYING IN THE LOW LEVELS AND FUTURE FORECASTS WILL NEED TO MONITOR ANY POTENTIAL. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 8, 12:59 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON OCT 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS INTO EARLY THIS EVENING...MAINLY EAST OF A VICHY TO BRANSON LINE. ISOLATED AREAS OF FLOODING WILL ALSO BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE/SCHAUMANN
In the hours before
Local storm report, Oct 8, 11:49 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO EMERGENCY MNGR
STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
OF NEOSHO.
&&
EVENT NUMBER 00008
BLBSpecial weather statement, Oct 8, 12:16 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT MON OCT 8 2007 MOZ095-096-081745- CHRISTIAN MO-DOUGLAS MO- 1216 PM CDT MON OCT 8 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6 MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15 MPH. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD... DOGWOOD AND GOODHOPE. WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED WITH THESE STORMS. GAGAN
Local storm report, Oct 8, 1:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO LAW ENFORCEMENT
STREETS REMAIN FLOODED WITHIN NEOSHO CITY LIMITS.
&&
EVENT NUMBER 00009
BLBLocal storm report, Oct 8, 1:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT MON OCT 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 5 E ISABELLA 36.58N 92.52W
10/08/2007 E50.00 MPH OZARK MO LAW ENFORCEMENT
50 MPH WINDS ESTIMATED AT BRYANT FIREHOUSE.
&&
JSSLocal storm report, Oct 8, 2:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 4 SW GAINESVILLE 36.56N 92.48W
10/08/2007 OZARK MO LAW ENFORCEMENT
TREE BLOWN DOWN OVER HWY 5 NORTH OF W HIGHWAY.
&&
EVENT NUMBER 00010
BLBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:49 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Oct 8, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 34 min |
| Oct 8, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 75 min |
| Oct 8, 2:40 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.